Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    When to seek hospitalization
    avatar
    Cooper32 posted:
    Hi,

    It's been about 2 years since I was officially diagnosed with Bipolar I Disorder. Since then my doctor and I have been trying different medications and I was fine for a while but it's recently spun out of control. I'm constantly exhausted from the back and forth and frustrated that, years later, I'm still not stabilized. Does anyone know if hospitalization would be helpful until I can get it together? I've never been so I don't know what it's like/if it's helpful.

    Thanks so much to anyone who can offer some insight.

    KT
    Reply
     
    avatar
    slik_kitty responded:
    it can be helpful because you see a doctor daily to monitor your progress, but most meds aren't totally effective until 4-6 weeks after you stop taking them. ask your pdoc what he/she thinks. welcome to the board.
     
    avatar
    skypper replied to slik_kitty's response:
    I think kitty meant to say they aren't effective until 4-6 weeks after you START taking them, not stop.
    ~Sky~
    When nothing's going right, go left!
     
    avatar
    Cooper32 replied to skypper's response:
    Thank you to both of you. I have an appt with my therapist tomorrow so I'll ask his opinion. Thanks!
     
    avatar
    slik_kitty replied to skypper's response:
    oops, i wasn't awake yet. that's my story and i'm sticking to it. lol


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.